×

zbMATH — the first resource for mathematics

Global smooth and topological rigidity of hyperbolic lattice actions. (English) Zbl 1379.37060
The authors study the global rigidity problem for actions of higher-rank lattices on nilmanifolds with hyperbolic linear data. They provide complete solutions to some global rigidity questions under the mild assumption that the action lifts to an action on the universal covering. For such actions with hyperbolic linear data, the authors construct a continuous semiconjugacy to the linear data when restrited to a finite-index subgroup. In particular, if the action contains an Anosov element, they show that the semiconjugacy is in fact a \(C^\infty\)-diffeomorphism.

MSC:
37C85 Dynamics induced by group actions other than \(\mathbb{Z}\) and \(\mathbb{R}\), and \(\mathbb{C}\)
37D20 Uniformly hyperbolic systems (expanding, Anosov, Axiom A, etc.)
37C20 Generic properties, structural stability of dynamical systems
57S25 Groups acting on specific manifolds
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Barreira, Luis; Pesin, Yakov, Nonuniform Hyperbolicity, Encyclopedia Math. Appl., xiv+513 pp., (2007) · Zbl 1144.37002
[2] Benveniste, E. J., Rigidity of isometric lattice actions on compact {R}iemannian manifolds, Geom. Funct. Anal.. Geometric and Functional Analysis, 10, 516-542, (2000) · Zbl 0970.22012
[3] Borel, Armand, Manifolds and {L}ie Groups. Stable real cohomology of arithmetic groups. {II}, Progr. Math., 14, 21-55, (1981) · Zbl 0483.57026
[4] Borel, Armand, Linear Algebraic Groups, Grad. Texts in Math., 126, xii+288 pp., (1991) · Zbl 0726.20030
[5] Feres, R.; Labourie, F., Topological superrigidity and {A}nosov actions of lattices, Ann. Sci. \'Ecole Norm. Sup.. Annales Scientifiques de l’\'Ecole Normale Sup\'erieure. Quatri\`“‘eme S\'”’erie, 31, 599-629, (1998) · Zbl 0915.58072
[6] Fisher, David, Geometry, Rigidity, and Group Actions. Groups acting on manifolds: around the {Z}immer program, Chicago Lectures in Math., 72-157, (2011) · Zbl 1264.22012
[7] Fisher, David; Kalinin, Boris; Spatzier, Ralf, Global rigidity of higher rank {A}nosov actions on tori and nilmanifolds, J. Amer. Math. Soc.. Journal of the American Mathematical Society, 26, 167-198, (2013) · Zbl 1338.37040
[8] Fisher, David; Margulis, G. A., Surveys in Differential Geometry, {V}ol. {VIII}. Local rigidity for cocycles, Surv. Differ. Geom., 8, 191-234, (2003) · Zbl 1062.22044
[9] Fisher, David; Margulis, Gregory, Almost isometric actions, property ({T}), and local rigidity, Invent. Math.. Inventiones Mathematicae, 162, 19-80, (2005) · Zbl 1076.22008
[10] Fisher, David; Margulis, Gregory, Local rigidity of affine actions of higher rank groups and lattices, Ann. of Math.. Annals of Mathematics. Second Series, 170, 67-122, (2009) · Zbl 1186.22015
[11] Fisher, David; Whyte, Kevin, Continuous quotients for lattice actions on compact spaces, Geom. Dedicata. Geometriae Dedicata, 87, 181-189, (2001) · Zbl 1041.37002
[12] Franks, J., Global {A}nalysis. Anosov diffeomorphisms, 61-93, (1970)
[13] Garland, H.; Hsiang, W.-C., A square integrability criterion for the cohomology of arithmetic groups, Proc. Nat. Acad. Sci. U.S.A.. Proceedings of the National Academy of Sciences of the United States of America, 59, 354-360, (1968) · Zbl 0174.31302
[14] Goetze, Edward R.; Spatzier, Ralf J., Smooth classification of {C}artan actions of higher rank semisimple {L}ie groups and their lattices, Ann. of Math.. Annals of Mathematics. Second Series, 150, 743-773, (1999) · Zbl 0940.22011
[15] Hurder, Steven, Rigidity for {A}nosov actions of higher rank lattices, Ann. of Math.. Annals of Mathematics. Second Series, 135, 361-410, (1992) · Zbl 0754.58029
[16] Hurder, Steven, Affine {A}nosov actions, Michigan Math. J.. Michigan Mathematical Journal, 40, 561-575, (1993) · Zbl 0809.54035
[17] Hurder, Steven, Differential Topology, Foliations, and Group Actions. A survey of rigidity theory for {A}nosov actions, Contemp. Math., 161, 143-173, (1994) · Zbl 0846.58044
[18] Hurder, Steven, Infinitesimal rigidity for hyperbolic actions, J. Differential Geom.. Journal of Differential Geometry, 41, 515-527, (1995) · Zbl 0839.57027
[19] Kalinin, Boris; Katok, Anatole, Measure rigidity beyond uniform hyperbolicity: invariant measures for {C}artan actions on tori, J. Mod. Dyn.. Journal of Modern Dynamics, 1, 123-146, (2007) · Zbl 1173.37017
[20] Katok, Anatole; Hasselblatt, Boris, Introduction to the Modern Theory of Dynamical Systems, Encyclopedia Math. Appl., 54, xviii+802 pp., (1995) · Zbl 0878.58020
[21] Katok, A.; Lewis, J., Local rigidity for certain groups of toral automorphisms, Israel J. Math.. Israel Journal of Mathematics, 75, 203-241, (1991) · Zbl 0785.22012
[22] Katok, A.; Lewis, J., Global rigidity results for lattice actions on tori and new examples of volume-preserving actions, Israel J. Math.. Israel Journal of Mathematics, 93, 253-280, (1996) · Zbl 0857.57038
[23] Katok, A.; Lewis, J.; Zimmer, R., Cocycle superrigidity and rigidity for lattice actions on tori, Topology. Topology. An International Journal of Mathematics, 35, 27-38, (1996) · Zbl 0857.57037
[24] Katok, A.; Spatzier, R. J., Invariant measures for higher-rank hyperbolic abelian actions, Ergodic Theory Dynam. Systems. Ergodic Theory and Dynamical Systems, 16, 751-778, (1996) · Zbl 0859.58021
[25] Katok, A.; Spatzier, R. J., Differential rigidity of {A}nosov actions of higher rank abelian groups and algebraic lattice actions, Tr. Mat. Inst. Steklova. Trudy Matematicheskogo Instituta Imeni V. A. Steklova. Rossi\u\i skaya Akademiya Nauk, 216, 292-319, (1997) · Zbl 0938.37010
[26] Katok, Anatole; Rodriguez Hertz, Federico, Uniqueness of large invariant measures for {\(\Bbb Z^k\)} actions with {C}artan homotopy data, J. Mod. Dyn.. Journal of Modern Dynamics, 1, 287-300, (2007) · Zbl 1136.37016
[27] Knapp, Anthony W., Lie Groups Beyond an Introduction, Progr. Math., 140, xviii+812 pp., (2002) · Zbl 1075.22501
[28] Lewis, James W., Infinitesimal rigidity for the action of {\({\rm SL}(n,\textbf{Z})\)} on {\(\textbf{T}^n\)}, Trans. Amer. Math. Soc.. Transactions of the American Mathematical Society, 324, 421-445, (1991) · Zbl 0726.57028
[29] Lubotzky, Alexander; Mozes, Shahar; Raghunathan, M. S., The word and {R}iemannian metrics on lattices of semisimple groups, Inst. Hautes \'Etudes Sci. Publ. Math.. Institut des Hautes \'Etudes Scientifiques. Publications Math\'ematiques, 91, 5-53, (2000) · Zbl 0988.22007
[30] Malcev, A. I., On a class of homogeneous spaces, Amer. Math. Soc. Translation. American Mathematical Society Translations, 39, 33 pp., (1951)
[31] Manning, Anthony, There are no new {A}nosov diffeomorphisms on tori, Amer. J. Math.. American Journal of Mathematics, 96, 422-429, (1974) · Zbl 0242.58003
[32] Margulis, G. A., Discrete Subgroups of Semisimple {L}ie Groups, Ergeb. Math. Grenzgeb., 17, x+388 pp., (1991) · Zbl 0732.22008
[33] Margulis, Gregory A.; Qian, Nantian, Rigidity of weakly hyperbolic actions of higher real rank semisimple {L}ie groups and their lattices, Ergodic Theory Dynam. Systems. Ergodic Theory and Dynamical Systems, 21, 121-164, (2001) · Zbl 0976.22009
[34] Morris, Dave Witte, Introduction to Arithmetic Groups, xii+475 pp., (2015) · Zbl 1319.22007
[35] Prasad, Gopal; Raghunathan, M. S., Cartan subgroups and lattices in semi-simple groups, Ann. of Math.. Annals of Mathematics. Second Series, 96, 296-317, (1972) · Zbl 0245.22013
[36] Prasad, Gopal; Rapinchuk, Andrei S., Existence of irreducible {\(\Bbb R\)}-regular elements in {Z}ariski-dense subgroups, Math. Res. Lett.. Mathematical Research Letters, 10, 21-32, (2003) · Zbl 1029.22020
[37] Prasad, Gopal; Rapinchuk, Andrei S., Zariski-dense subgroups and transcendental number theory, Math. Res. Lett.. Mathematical Research Letters, 12, 239-249, (2005) · Zbl 1072.22009
[38] Qian, Nan Tian, Anosov automorphisms for nilmanifolds and rigidity of group actions, Ergodic Theory Dynam. Systems. Ergodic Theory and Dynamical Systems, 15, 341-359, (1995) · Zbl 0870.58084
[39] Qian, Nantian, Infinitesimal rigidity of higher rank lattice actions, Comm. Anal. Geom.. Communications in Analysis and Geometry, 4, 495-524, (1996) · Zbl 0873.58042
[40] Qian, Nantian, Tangential flatness and global rigidity of higher rank lattice actions, Trans. Amer. Math. Soc.. Transactions of the American Mathematical Society, 349, 657-673, (1997) · Zbl 0877.22003
[41] Qian, Nantian; Yue, Chengbo, Local rigidity of {A}nosov higher-rank lattice actions, Ergodic Theory Dynam. Systems. Ergodic Theory and Dynamical Systems, 18, 687-702, (1998) · Zbl 1053.37508
[42] Raghunathan, M. S., Discrete Subgroups of {L}ie Groups, 68, ix+227 pp., (1972) · Zbl 0254.22005
[43] Ratner, Marina, Proceedings of the {I}nternational {C}ongress of {M}athematicians, {V}ol. 1, 2. Interactions between ergodic theory, {L}ie groups, and number theory, 157-182, (1995) · Zbl 0923.22002
[44] Rodriguez Hertz, Federico; Wang, Zhiren, Global rigidity of higher rank abelian {A}nosov algebraic actions, Invent. Math.. Inventiones Mathematicae, 198, 165-209, (2014) · Zbl 1312.37028
[45] Witte, Dave, Measurable quotients of unipotent translations on homogeneous spaces, Trans. Amer. Math. Soc.. Transactions of the American Mathematical Society, 345, 577-594, (1994) · Zbl 0831.28010
[46] Zimmer, Robert J., Ergodic Theory and Semisimple Groups, Monogr. Math., 81, x+209 pp., (1984) · Zbl 0571.58015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.